What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 21, 5:08 AM EST, 8 hours 8 minutes earlier.
Area forecast discussion, Sep 21, 5:08 AM EST, 8 hours 8 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
608 AM EDT Sun Sep 21 2025
.SYNOPSIS...
Rain and storm chances return today and will continue on and off
through at least midweek. A stagnant pattern is likely to evolve
toward the end of the week as well, with periodic chances for rain
lingering into next weekend. Above normal temperatures will continue
through early this week before a wetter and cooler pattern develops
midweek and beyond.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mainly dry conditions should prevail in the local area through
sunrise with a gradual increase in overall cloud cover toward
daybreak and beyond. With light SE sfc flow setting up and a bit
more in the way of better LL moisture, temps will be a few degrees
warmer early this morning than has been the case recently, with lows
bottoming out in the lower to mid 60s.
Deeper moisture will advect into the local area this morning into
the afternoon, with broad SW flow becoming established with the
approach of a midlevel S/W into the daytime. Forcing will increase
rather abruptly into the afternoon, with an expectation for scattered
SHRA/TSRA to develop and move to the NE from this afternoon through
early evening. Some moderate instby (MLCAPE ~1200 J/kg), combined
with sufficient deep-layer flow/shear to support some organization,
will promote several multicell clusters to develop and become the
predominant storm mode by mid afternoon. Isolated gusty winds will be
possible in the strongest activity given the relatively supportive
LL thermodynamic environment (DCAPE approaching 1000 J/kg) and modest
shear contributing to weak linear organization with the storms. Given
this setup, a severe storm or two cannot be completely ruled out.
The environment and forcing should be fairly uniform across the local
area, so this activity will be possible just about anywhere through
the heart of the daytime, although it should be most widespread
near/E of I-75 by early evening. Loss of diurnally-driven instby (as
well as stabilizing effect of earlier storms) toward/past sunset
should yield a decrease in coverage of activity toward late evening.
This being said, with the primary trof axis still hanging back to
the W, some forcing will remain in place amidst an amply-saturated
environment overnight into Monday morning, so some ISO SHRA may
linger through tonight into Monday morning.
Highs today will still be above normal (lower 80s W to around 90
degrees E), but should be several degrees cooler than has been the
case in the recent pattern, owing to more widespread cloud cover and
SCT afternoon SHRA/TSRA. SW winds of 10-15kts will gust close to
20kts at times this afternoon outside of storms.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
There will certainly be a decrease in coverage of SHRA tonight owing
to a temporary reduction in forcing and large-scale ascent, as well
as loss of diurnally-enhanced instby. However, a few SHRA may linger
during the overnight, with coverage expected to increase from the W
toward daybreak and beyond. Temps again dip into the lower to mid
60s amidst scattered to broken sky cover tonight, with clearer skies
favored SE of I-71.
Large-scale ascent due to more robust jet dynamics will increase
through the day Monday amidst continued moisture advection and PWs
trending well above normal. With an uncapped environment, SCT to
numerous SHRA/TSRA are expected by mid morning through the remainder
of the short term period, with several rounds of activity possible
for any one location. Coverage should be maximized during the
afternoon and evening, alongside an accompanying low-end severe risk
once again. A few strong storms with gusty winds will be possible,
with an ISO severe storm possible. However, most locales will simply
receive some much-needed rainfall (with potential of an inch or more
in some spots) along with some rumbles from time-to-time. But the
rainy/stormy day Monday will certainly be a departure from the recent
pattern of dry conditions and ample sunshine.
Highs Monday top out in the upper 70s in WC OH to mid 80s in the
lower Scioto Valley and NE KY.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
QPF maximum expected Monday night in our fa as the base of the
shortwave trough ejects through the Ohio Valley. CAPE will gradually
diminish overnight, but there still may be some convection around
that will help with some localized enhancements in rainfall. Given
the extremely dry antecedent soil conditions, hydro concerns remain
very limited.
Synoptically, an elongated longwave trough covers a large portion of
the central and eastern CONUS. Global models remain in agreement
that this troughing feature remains intact across the Ohio Valley
through the entire work week, but does become modified in
shape/orientation over time. The modification and placement of this
trough will certainly have an impact on rain chances, but also
influence humidity and temperature values. Based on latest guidance,
the ILN fa does remain on the eastern periphery of the mean trough
axis through at least the middle of the work week. This will keep a
southwesterly flow pattern intact and thus usher in a more humid air
mass. The trough remains very slow to propagate eastward, so we may
not be on the back end of this trough through the entire forecast
period (which would provide cooler/drier air and lower chances for
rain). Thus, daily rain chances remain possible during the entire
extended forecast period given this synoptic pattern. However, this
does not necessarily mean that everyone will observe measurable
rainfall each day.
High temperatures will trend near normal during the beginning of the
work week, but may dip a few degrees below normals near the end of
the week as the base of the longwave trough will be in closer
proximity to us.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
VFR conditions will continue through the morning with a gradual
increase in VFR cloud cover into early afternoon. Winds around 5kts
or less will increase by mid morning out of the SW to 10-15kts, with
gusts to 20kts possible outside of SHRA/TSRA. Southerly winds at 5kts
or less are expected once again by/past 00z.
The main item of interest for today is going to be SCT SHRA/TSRA by
the afternoon, with PROB30s included for each of the sites to account
for the potential. Was not confident enough to add a TEMPO in just
yet, but certainly it may eventually be warranted for a few of the
sites. The main concern with this activity is going to be sudden
changes in wind speed/direction as well as VSBY. However, impacts at
any one terminal should be relatively be brief in nature. Several
rounds of showers/storms are possible at each location through the
daytime.
Coverage of activity will decrease toward/beyond 00z, although some
ISO SHRA will linger at times through daybreak Monday. In fact,
there is a signal for an increase in coverage from the SW toward
daybreak and beyond, so have added a PROB30 at the end of the KCVG
30-hr TAF as well.
OUTLOOK...Thunderstorms are possible through Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...KC
NEAR TERM...KC
SHORT TERM...KC
LONG TERM...Clark
AVIATION...KC
Hazardous weather outlook, Sep 21, 1:20 AM EST, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
220 AM EDT Sun Sep 21 2025
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-220800-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
220 AM EDT Sun Sep 21 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Today and tonight.
Scattered showers and storms are likely this afternoon through early
evening. A few strong storms with gusty winds will be possible. A
severe storm or two cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Numerous showers and storms are likely Monday. A few strong storms
with gusty winds will be possible. A severe storm or two cannot be
ruled out.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 21, 12:20 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Wilmington OH
120 PM EDT Sun Sep 21 2025
KYZ091>093-211745-
Boone KY-Kenton KY-Campbell KY-
120 PM EDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF KENTON...SOUTHERN
CAMPBELL AND SOUTHERN BOONE COUNTIES THROUGH 145 PM EDT...
At 119 PM EDT, a strong thunderstorm was located near Walton, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Covington, Florence, Independence, Erlanger, Edgewood, Alexandria,
Elsmere, Fort Mitchell, Villa Hills, Highland Heights, Taylor Mill,
Fort Wright, Crescent Springs, Walton, Crestview Hills, Lakeside
Park, Claryville, Crittenden, Wilder, and Cold Spring.
This includes the following Interstates...
I-71 in Kentucky between mile markers 74 and 77.
I-75 in Kentucky between mile markers 167 and 178, and between mile
markers 184 and 186.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3880 8468 3905 8461 3903 8440 3893 8433
3880 8445
TIME...MOT...LOC 1719Z 210DEG 22KT 3884 8456
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, Sep 21, 12:42 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Wilmington OH
142 PM EDT Sun Sep 21 2025
KYZ092-093-OHZ077-078-211815-
Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
142 PM EDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN KENTON...
CAMPBELL...SOUTHEASTERN HAMILTON AND SOUTHWESTERN CLERMONT COUNTIES
THROUGH 215 PM EDT...
At 141 PM EDT, a strong thunderstorm was located over Claryville,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cincinnati, Independence, Fort Thomas, Newport, Alexandria, Highland
Heights, Taylor Mill, Dayton, Southgate, Claryville, Forestville,
Amelia, Mariemont, Bethel, New Richmond, Silver Grove and Melbourne.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3894 8456 3914 8443 3912 8425 3895 8408
3887 8423 3887 8424 3882 8437
TIME...MOT...LOC 1741Z 210DEG 22KT 3892 8439
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
HatzosSpecial weather statement, Sep 21, 12:58 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
158 PM EDT Sun Sep 21 2025
OHZ078-079-211815-
Clermont OH-Brown OH-
158 PM EDT Sun Sep 21 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN
CLERMONT AND WEST CENTRAL BROWN COUNTIES THROUGH 215 PM EDT...
At 157 PM EDT, a strong thunderstorm was located near Felicity,
moving north at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Georgetown, Bethel, Felicity, Hamersville, Point Isabel, Feesburg,
Saltair, East Fork State Park, Bantam, Locust Ridge, and
Nicholsville.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3880 8411 3887 8422 3903 8413 3901 8397
3888 8390
TIME...MOT...LOC 1757Z 199DEG 34KT 3888 8416
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HatzosSpecial weather statement, Sep 21, 1:08 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
208 PM EDT Sun Sep 21 2025
OHZ071-077>079-211845-
Hamilton OH-Clermont OH-Brown OH-Warren OH-
208 PM EDT Sun Sep 21 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHEASTERN
HAMILTON...CLERMONT...NORTHWESTERN BROWN AND SOUTHWESTERN WARREN
COUNTIES THROUGH 245 PM EDT...
At 208 PM EDT, strong thunderstorms were located along a line
extending from Terrace Park to Bethel, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mason, Blue Ash, Loveland, Montgomery, Madeira, Milford, Deer Park,
Georgetown, Forestville, Amelia, Mount Orab, Mariemont, Bethel,
Williamsburg, Terrace Park, Batavia, Camp Dennison and Remington.
This includes I-71 in Ohio between mile markers 10 and 22.
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3914 8443 3933 8433 3930 8406 3894 8381
3883 8399
TIME...MOT...LOC 1808Z 218DEG 20KT 3915 8433 3891 8403
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Hatzos